BIFURCATION ANALYSIS OF A DELAYED EPIDEMIC MODEL WITH DIFFUSION Xu, Changjin; Liao, Maoxin;
In this paper, a class of delayed epidemic model with diffusion is investigated. By analyzing the associated characteristic transcendental equation, its linear stability is investigated and Hopf bifurcation is demonstrated. Some explicit formulae determining the stability and the direction of the Hopf bifurcation periodic solutions bifurcating from Hopf bifurcations are obtained by using the normal form theory and center manifold theory. Some numerical simulation are also carried out to support our analytical findings. Finally, biological explanations and main conclusions are given.
E. Beretta and Y. Takeuchi, Convergence results in SIR epidemic models with varying population sizes, Nonlinear Anal. 28 (1997), no. 12, 1909–1921.
R. Bhattacharyya and B. Mukhopadhyay, Spatial dynamics of nonlinear prey- predator models with prey migration and predator switching, Ecological Complexity 3 (2006), 160–169.
F. D. Chen and X. D. Xie, Permanence and extinction in nonlinear single and multiple species system with diffusion, Appl. Math. Comput. 177 (2006), no. 1, 410–426.
J. A. Cui and L. S. Chen, The effect of diffusion on the time varying logistic population growth, Comput. Math. Appl. 36 (1998), no. 3, 1–9.
S. J. Gao, L. S. Chen, and Z. D. Teng, Hopf bifurcation and global stability for a delayed predator-prey system with stage structure for predator, Appl. Math. Comput. 202 (2008), no. 2, 721–729.
J. Hale, Theory of Functional Differential Equation, Springer-Verlag, 1977.
J. Hale and S. Lunel, Introduction to Functional Differential Equations, Springer-Verlag, New York, 1993.
B. Hassard, D. Kazarino, and Y. Wan, Theory and applications of Hopf bifurcation, Cambridge University Press, Cambridge, 1981.
H. W. Hethcote, The mathematics of infectious diseases, SIAM Rev. 42 (2000), no. 4, 599–653.
Y. Kuang and Y. Takeuchi, Predator-prey dynamics in models of prey dispersal in two-patch environments, Math. Biosci. 120 (1994), no. 1, 77–98.
G. H. Li and Z. Jin, Global stability of an SEI epidemic model, Chaos Solitons Fractals 21 (2004), no. 4, 925–931.
G. H. Li and Z. Jin, Global stability of an SEI epidemic model with general contact rate, Chaos, Solitons and Fractals 23 (2005), no. 3, 997–1004.
Z. Lu and Y. Takeuchi, Global asymptotic behavior in single-species discrete diffusion systems, J. Math. Biol. 32 (1993), no. 1, 67–77.
Prajneshu and P. Holgate, A prey-predator model with switching effect, J. Theoret. Biol. 125 (1987), no. 1, 61–66.
S. G. Ruan and J. J. Wei, On the zeros of transcendental functions with applications to stability of delay differential equations with two delays, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal. 10 (2003), no. 6, 863–874.
B. Shulgin, L. Stone, and Z. Agur, Pulse vaccination strategy in the SIR epidemic model, Bull. Math. Bio. 60 (1998), 1–26.
X. Y. Song and L. S. Chen, Persistence and global stability for nonautonomous predatorprey system with diffusion and time delay, Comput. Math. Appl. 35 (1998), no. 6, 33–40.
C. J. Sun, Y. P. Lin, and M. A. Han, Stability and Hopf bifurcation for an epidemic
disease model with delay, Chaos, Solitons and Fractals 30 (2006), no. 1, 204–216.
Y. Takeuchi, J. A. Cui, R. Miyazaki, and Y. Satio, Permanence of dispersal population model with time delays, J. Comput. Appl. Math. 192 (2006), no. 2, 417–430.
M. Tansky, Switching effect in prey-predator system, J. Theoret. Biol. 70 (1978), no. 3, 263–271.
E. I. Teramoto, K. Kawasaki, and N. Shigesada, Switching effect of predation on competitive prey species, J. Theoret. Biol. 79 (1979), no. 3, 303–315.
R. Xu and Z. E. Ma, Stability and Hopf bifurcation in a ratio-dependent predator-prey system with stage structure, Chaos, Solitons and Fractals 38 (2008), no. 3, 669-684.
K. Yang, Delay Differential Equations With Applications in Population Dynamics, Academic Press, INC, 1993.
S. L. Zhang and H. Q. Fang, The dispersal properties of a class of epidemic models, J. Biomath. 14 (1999), no. 3, 264–268.
T. Zhao, Y. Kuang, and H. L. Simith, Global existence of periodic solutions in a class of delayed Gause-type predator-prey systems, Nonlinear Anal. 28 (1997), no. 8, 1373–1394.
X. Y. Zhou, X. Y. Shi, and X. Y. Song, Analysis of nonautonomous predator-prey model with nonlinear diffusion and time delay, Appl. Math. Comput. 196 (2008), no. 1, 129–136.